Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Cheyenne, WY

June 16, 2015Banner County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2015, 6:19 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2015, 6:19 PM MDT (00:19 UTC)
Expired
Jun 16, 2015, 7:00 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:03 PM MDTTORNADO8 Sse Bridgeport, NELATE REPORT VIA SOCIAL MEDIA.
Jun 16, 7:06 PM MDTHAIL 2Ne Redington, NETHREE MILES WEST OF COURT HOUSE AND JAIL ROCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:02 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS55 KCYS 170019
SVRCYS
NEC007-123-157-170100-
/O.NEW.KCYS.SV.W.0089.150617T0019Z-150617T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 619 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHIMNEY ROCK
  STATE PARK...OR 17 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING EAST AT
  25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRIDGEPORT...BAYARD...REDINGTON...BRIDGEPORT STATE RECREATION
  AREA...SOUTH BAYARD JUNCTION...CHIMNEY ROCK STATE PARK...COURT
  HOUSE AND JAIL ROCKS AND NORTHPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4159 10351 4173 10350 4180 10300 4151 10300
TIME...MOT...LOC 0019Z 268DEG 22KT 4166 10345 

HAIL...1.25IN
WIND...60MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:51 PM MDT, 28 minutes earlier.

Area forecast discussion, Jun 16, 5:51 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 1245 PM MDT TUE JUN 16 2015

WIDESPREAD LOW STRATUS HAS GIVEN WAY TO PARTLY TO MOSTLY SUNNY SKIES
ACROSS MUCH OF THE AREA THIS AFTERNOON. SURFACE CONDITIONS HAVE BEEN
RESPONDING QUICKLY WITH TEMPERATURES ALREADY RISING INTO THE MID TO
UPPER 70S ALONG/EAST OF THE LARAMIE RANGE. THE LOWER-LEVEL AIR MASS
IS QUITE MOIST WITH DEW POINTS IN THE 55-65 F RANGE FOR MUCH OF THE
AREA EAST OF THE LARAMIE RANGE. SPC MESOANALYSIS SHOWS MUCAPE VALUES
ALREADY IN EXCESS OF 2000 J/KG...ALONG WITH 40-50 KT EFFECTIVE BULK
SHEAR BENEATH FAIRLY STRONG H5 FLOW. MINIMAL CAPPING IN PLACE TODAY
SO EXPECT STORMS TO DEVELOP BETWEEN 19-21Z...MAINLY ALONG LINGERING
OUTFLOW BOUNDARIES AND LOW LEVEL CONVERGENCE ALONG A COLD FRONT
PUSHING FROM NORTH TO SOUTH ACROSS THE AREA. THAT SAID...BEST
COVERAGE OF CONVECTION SHOULD BE ALONG A DOUGLAS-TOR-SNY LINE. A
BIT QUESTIONABLE HERE IN CHEYENNE WITH LINGERING SOUTHWESTERLY
FLOW AT THE SFC. THE ENVIRONMENT IS RIPE FOR SUPERCELLS CAPABLE OF
LARGE HAIL...SOME OF WHICH MAY BE VERY LARGE WITH NAM BUFKIT
SOUNDINGS SHOWING CAPES NEAR 3000 J/KG OVER THE PANHANDLE IN A
STRONGLY SHEARED ENVIRONMENT. MAY SEE A FEW TORNADOES TODAY WITH
GOOD LOW LEVEL VEERING GIVING WAY TO 0-1 KM SHEAR AROUND 15-25
KTS. EHI VALUES ARE HOVERING AROUND 1 IN THE LOWEST
KILOMETER...BUT WILL HAVE TO WATCH FOR THIS TO BE LOCALLY ENHANCED
NEAR ANY PRE- EXISTING BOUNDARIES.

CONVECTION WILL END FROM WEST TO EAST OVERNIGHT. EXCELLENT BOUNDARY
LAYER MOISTURE AND WEAK LOW LEVEL UPSLOPE MAY CONTRIBUTE TO SOME
PATCHY FOG ONCE PCPN COMES TO AN END. NAM SOUNDINGS ARE MORE
BULLISH THAN THE GFS WITH LOW LEVEL SATURATION...SO AM NOT
ENTIRELY CONFIDENT THAT WE WILL SEE WIDESPREAD LOW VSBYS. HEADING
INTO TOMORROW AFTERNOON...A SIMILAR MESOSCALE ENVIRONMENT WILL
EXIST WITH GOOD INSTABILITY AND SHEAR PROFILES FAVORABLE FOR
SUPERCELLS. ANOTHER SLIGHT RISK FROM SPC FOR AREAS ALONG/EAST OF
THE LARAMIE RANGE. TOMORROW LOOKS TO BE A LITTLE LESS WIDESPREAD
THAN TODAY WITH THE MAIN FORCING MECHANISM BEING LOW LEVEL CONVERGENCE
ALONG THE LARAMIE RANGE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM MDT TUE JUN 16 2015

ANOTHER ACTIVE DAY ON THURSDAY AS LOW LEVEL CONVERGENCE ALONG A
SFC PRESSURE TROF FORMING AHEAD OF APPROACHING SHORTWAVE ENERGY.
THIS COMBINED WITH 1000-1500 J/KG OF PROGGED SBCAPES WILL PROVIDE
ANTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR
AREAS EAST OF THE LARAMIE RANGE. LEE-SIDE SFC PRESSURE TROUGH
SLIDES EAST INTO THE WRN NEBRASKA PANHANDLE FOR FRIDAY. WARM MID-
LEVEL TEMPS WILL INHIBIT CONVECTION AS WELL AS TRANSLATE TO
AFTERNOON HIGH TEMPERATURES THAT WILL APPROACH 90 DEGREES MOST
PLACES. ANOTHER WK COLD FRONT WILL DRIFT SOUTH DURING THE DAY ON
SATURDAY WHICH SHOULD AGAIN PRODUCE ISOLATED/SCATTERED AFTERNOON
AND EARLY EVENING CONVECTION. HEIGHTS RISE FURTHER SUN-TUE WHICH
WILL SEVERELY HAMPER CONVECTION CHANCES. SO EXPECT A TREND TOWARDS
HOTTER AND DRIER CONDITIONS SUN-TUE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 542 PM MDT TUE JUN 16 2015

LATEST RADAR LOOP WAS SHOWING THE BULK OF THE SHOWERS AND STORMS
OCCURRING ALONG A LINE FROM DOUGLAS TO TORRINGTON. THESE STORMS
WILL CONTINUE TO DIVE SOUTHEAST DURING THE COURSE OF THE EVENING.
THE TAF SITES BFF AND SNY WILL MOSTLY BE IMPACTED. OTHERWISE...THE
BULK OF THIS ACTIVITY SHOULD BEGIN TO DIMINISH AFTER SUNSET.
HOWEVER...WITH DECENT SHEAR SOME OF THE STORMS COULD REGENERATE.
LOW CLOUDS SHOULD ALSO BEGIN TO FORM LATER TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 1245 PM MDT TUE JUN 16 2015

MINIMAL FIRE WEATHER CONCERNS DUE TO RECENT WIDESPREAD RAINFALL AND
GREENUP. HOWEVER...HUMIDITIES WILL CONTINUE TO FALL OVER THE NEXT
FEW DAYS AS A MUCH WARMER AND DRIER WEATHER PATTERN RETURNS TO THE
AREA. AFTERNOON RH VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT
WEST OF THE LARAMIE RANGE ON THURSDAY AND FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...CAH
AVIATION...REC
FIRE WEATHER...CLH
Hazardous weather outlook, Jun 16, 12:02 PM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT TUE JUN 16 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
171815-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTH CENTRAL
AND SOUTHEAST WYOMING EARLY THIS AFTERNOON...AND MOVE EAST INTO
THE WESTERN NEBRASKA PANHANDLE THIS EVENING. A FEW THUNDERSTORMS
WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE
WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH
SATURDAY. A FEW MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE
RANGE THIS AFTERNOON AND EVENING.

WYZ103>106-109>117-171815-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTH
CENTRAL WYOMING THIS AFTERNOON. A FEW STORMS COULD BE STRONG TO
SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HAMMER

In the hours before

Local storm report, Jun 16, 5:55 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     TORRINGTON              42.07N 104.18W
06/16/2015  M63 MPH          GOSHEN             WY   ASOS

            MEASURED AT AIRPORT.

&&

MJAMSKI
Local storm report, Jun 16, 5:59 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             WILDCAT HILLS STATE REC 41.70N 103.67W
06/16/2015  E1.25 INCH       SCOTTS BLUFF       NE   PARK/FOREST SRVC

            RELAYED THROUGH MEDIA.

&&

RCOX
Local storm report, Jun 16, 6:01 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             5 W GUERNSEY            42.27N 104.84W
06/16/2015  E1.00 INCH       PLATTE             WY   TRAINED SPOTTER

&&

MJAMSKI
Special weather statement, Jun 16, 6:14 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT TUE JUN 16 2015

NEZ019>021-170045-
MORRILL NE-SCOTTS BLUFF NE-BANNER NE-
614 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANNER...
SOUTHWESTERN MORRILL AND SOUTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 645
PM MDT...

AT 614 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHIMNEY ROCK STATE PARK...OR 16 MILES SOUTHEAST OF SCOTTSBLUFF...
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...BAYARD...REDINGTON...BRIDGEPORT STATE RECREATION AREA...
SOUTH BAYARD JUNCTION...CHIMNEY ROCK STATE PARK...COURT HOUSE AND
JAIL ROCKS...THE INTERSECTION OF HIGHWAY 385 AND L62 AND MCGREW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4159 10356 4177 10356 4184 10311 4151 10311
TIME...MOT...LOC 0014Z 269DEG 22KT 4168 10346

HAMMER
Local storm report, Jun 16, 6:16 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             4 N HENRY               42.06N 104.05W
06/16/2015  E2.50 INCH       SIOUX              NE   PUBLIC

            TENNIS BALL SIZE HAIL.

&&

MJAMSKI
Local storm report, Jun 16, 6:17 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             MORRILL                 41.96N 103.92W
06/16/2015  E1.00 INCH       SCOTTS BLUFF       NE   EMERGENCY MNGR

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:14 PM MDTSpecial Weather StatementCYSMorrill31 min
Jun 16, 6:23 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux37 min
Jun 16, 6:44 PM MDTTornado WarningCYSMorrill46 min
Jun 16, 6:56 PM MDTAreal Flood AdvisoryCYSScotts Bluff3 hr
Jun 16, 6:59 PM MDTSevere Thunderstorm WarningCYSScotts Bluff15 min
Jun 16, 7:09 PM MDTFlash Flood WarningCYSScotts Bluff3 hr
Jun 16, 7:12 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff48 min
Jun 16, 7:29 PM MDTSpecial Weather StatementCYSMorrill46 min
Jun 16, 7:44 PM MDTRiver Flood WarningCYSScotts Bluff62 hr
Jun 16, 8:12 PM MDTFlash Flood WarningCYSScotts Bluff3 hr
Jun 16, 8:19 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill11 min
Jun 16, 10:16 PM MDTAreal Flood WarningCYSScotts Bluff3 hr
Jun 17, 5:24 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff36 min
Jun 17, 5:39 PM MDTSevere Thunderstorm WarningCYSScotts Bluff36 min
Jun 17, 5:57 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux33 min
Jun 17, 5:58 PM MDTAreal Flood AdvisoryCYSScotts Bluff3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.